Alert archive / Texas / Red Flag Warnings in 2018
Red Flag Warning 18, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Mar 9, 2018, 11:44 AM CST for Beaver County, Cimarron County, Texas County, Oklahoma; 7 counties in Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2018, 11:44 AM CST (17:44 UTC)
- Expired
- Mar 9, 2018, 3:37 PM CST
- In force
- 4 hr
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Dallam County, TX, Hansford County, TX, Hartley County, TX, Hutchinson County, TX, Moore County, TX, Ochiltree County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 117 km from the middle of the area, began a volume at 17:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 5.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3678 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
624 WWUS84 KAMA 091744 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 1144 AM CST Fri Mar 9 2018 OKZ001>003-TXZ001>004-006>008-092000- /O.NEW.KAMA.FW.W.0018.180309T1744Z-180309T2200Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Hartley- Moore-Hutchinson- 1144 AM CST Fri Mar 9 2018 ...RED FLAG WARNING IN EFFECT UNTIL 4 PM CST THIS AFTERNOON FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA PANHANDLE AND THE NORTHWEST AND NORTH CENTRAL TEXAS PANHANDLE... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect until 4 PM CST this afternoon. * Affected Area...In Oklahoma...Cimarron...Texas and Beaver. In Texas...Dallam...Sherman...Hansford...Ochiltree...Hartley... Moore and Hutchinson. * 20 Foot Winds...Northeast 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 11 percent. * Red Flag Threat Index...Up to 5. * Timing...Until 4 pm. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
1 follow-up statement
681 WWUS84 KAMA 092137 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 337 PM CST Fri Mar 9 2018 TXZ001-006-007-101200- /O.CAN.KAMA.FW.W.0018.000000T0000Z-180309T2200Z/ /O.NEW.KAMA.FW.A.0015.180310T1600Z-180311T0100Z/ Dallam-Hartley-Moore- 337 PM CST Fri Mar 9 2018 ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND SOUTH CENTRAL TEXAS PANHANDLE... ...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA PANHANDLE AND THE NORTHWEST AND NORTH CENTRAL TEXAS PANHANDLE... The National Weather Service in Amarillo has issued a Fire Weather Watch for strong winds and low relative humidity, which is in effect from Saturday morning through Saturday evening. The Red Flag Warning has been cancelled. * Affected Area...In Texas...Dallam...Hartley and Moore. * 20 Foot Winds...Northeast 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 8 percent. * Red Flag Threat Index...Up to 4. * Timing...From 10 am until 7 pm. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. && $$ OKZ001>003-TXZ002>004-008-092245- /O.CAN.KAMA.FW.W.0018.000000T0000Z-180309T2200Z/ Cimarron-Texas-Beaver-Sherman-Hansford-Ochiltree-Hutchinson- 337 PM CST Fri Mar 9 2018 ...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA PANHANDLE AND THE NORTHWEST AND NORTH CENTRAL TEXAS PANHANDLE... The National Weather Service in Amarillo has cancelled the Red Flag Warning. Winds have diminished across the region. $$ TXZ011>013-016>018-101200- /O.NEW.KAMA.FW.A.0015.180310T1600Z-180311T0100Z/ Oldham-Potter-Carson-Deaf Smith-Randall-Armstrong- 337 PM CST Fri Mar 9 2018 ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND SOUTH CENTRAL TEXAS PANHANDLE... The National Weather Service in Amarillo has issued a Fire Weather Watch for strong winds and low relative humidity, which is in effect from Saturday morning through Saturday evening. * Affected Area...In Texas...Oldham...Potter...Carson...Deaf Smith...Randall and Armstrong. * 20 Foot Winds...North 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 7 percent. * Red Flag Threat Index...Up to 6. * Timing...From 10 am until 7 pm. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Mar 9, 5:52 AM CST, 5 hours 52 minutes earlier.
Area forecast discussion, Mar 9, 5:52 AM CST, 5 hours 52 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 552 AM CST Fri Mar 9 2018 .AVIATION... 12Z Issuance...All sites are expected to remain VFR through the period. Winds will be breezy during the day and becoming more northerly to northeasterly. Then winds should begin turning clockwise and become southwesterly by 08Z. Beat && .PREV DISCUSSION... /Issued 503 AM CST Fri Mar 9 2018/ DISCUSSION... An upper level ridge of high pressure over the southern Rockies will gradually amplify northward into early next week and then slide east across the plains states during the middle of next week. A few minor upper level shortwave trofs are progged to undercut this ridge and affect parts of the plains region durg the next few to several days. However, our forecast area will remain high and dry based on the majority of the latest numerical weather models. A cold front is slated to move south across the OK and TX Panhandles on Saturday with cooler temperatures for Sunday into early next week, then moderating and warming again for the latter part of next week. Medium range models suggest broad upper level southwest flow aloft will return to the srn high plains towards the end of this 7 day forecast period as the above mentioned upper level ridge moves east of the plains states. Embedded storms systems in this flow pattern are progged to likely dry slot our forecast area based on the model majority solutions. Therefore, have continued with a dry forecast through next Friday at this time. Andrade FIRE WEATHER... Elevated to marginally critical fire weather conditions will be likely on Saturday across much of the Oklahoma and Texas Panhandles due to northwest to north winds of 15 to 25 mph with higher gusts along with forecast minimum relative humidity values between 12 and 25 percent. A Fire Weather Watch may become necessary on Saturday for parts of the area if later model runs dictate. Elevated fire weather conditions will be possible Sunday afternoon across much of the Oklahoma and Texas Panhandles due to north winds of 15 to 20 mph with higher gusts along with forecast minimum relative humidity values between 15 and 20 percent. Andrade && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 16/2
Hazardous weather outlook, Mar 9, 4:42 AM CST, 7 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 442 AM CST Fri Mar 9 2018 OKZ001>003-TXZ001>020-092200- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 442 AM CST Fri Mar 9 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Elevated to marginally critical fire weather conditions will be likely on Saturday across much of the Oklahoma and Texas Panhandles due to northwest to north winds of 15 to 25 mph with higher gusts along with forecast minimum relative humidity values between 12 and 25 percent. Elevated fire weather conditions will be possible Sunday afternoon across much of the Oklahoma and Texas Panhandles due to north winds of 15 to 20 mph with higher gusts along with forecast minimum relative humidity values between 15 and 20 percent. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated or marginally critical fire weather conditions Saturday and Sunday. Andrade
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 3:37 PM CST | Fire Weather Watch | AMA | Armstrong, Carson, Dallam, Deaf Smith, Hartley, Moore and 3 more | 13 hr |
Nearby
Red Flag Warnings in Texas, 2018Red Flag Warnings in Oklahoma, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.